Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 36, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Sep 2, 1992, 6:27 PM CDT for McClain County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 2, 1992, 6:27 PM CDT (23:27 UTC)
- Expired
- Sep 2, 1992, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McClain County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:03 PM CDT | Hail 4 | Mcclain, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 022328
TOROKC
OKC087-030000-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
627 PM CDT WED SEP 02 1992
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHEAST MC CLAIN
INCLUDING THE FOLLOWING LOCATIONS
ROSEDALE AND WAYNE
AT 627 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A TORNADO 2 MILES WEST-NORTHWEST OF WAYNE MOVING EAST-SOUTHEAST AT 20
MPH.
YOU MUST TAKE COVER IMMEDIATELY AS THIS STORM APPROACHES.
IN HOMES GO TO THE BASEMENT OR INTO A CLOSET OR BATHROOM. IN
SCHOOLS...HIGH RISES AND HOSPITALS GO TO AN INTERIOR HALLWAY ON
THE LOWEST FLOOR. IF IN MOBILE HOMES OR VEHICLES...EVACUATE
THEM AND GO TO A SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT.
IN ALL CASES...STAY AWAY FROM WINDOWS...DOORS AND OUTSIDE WALLS.
LAT...LON 3486 9710 3485 9733 3502 9755 3492 9709What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 2, 2:50 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 2, 2:50 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 250 PM CDT WED SEP 2 1992 SFC ANALYSIS INDICATES WK MESO LOW HAS FORMED S OF GAG ALG TROF RUNNING FM P28-LTS. OTHR FTR OF INTEREST IS OUTFLOW BNDRY WHICH XTNDS FM LOW SEWD. WSR-88D INDICATES FINE LN OUTFLOW BNDRY LIES NR SEILING-BLANCHARD- SULPHUR LN AND HAS NOW BCM STNRY. AMS HAS STABILIZED N OF BNDRY AND W OF TROF. BTWN THESE FTRS LIS HAVE FALLEN TO ARND MINUS 10 WTH MCONV MAXIMIZED E OF MESO LOW AND ALG OUTFLO ACCRDG TO ADAP/MAPS ANALYSES. STG STMS RMN ALG OUTFLO BNDRY IN SERN OK WHL FURTHER W ALG BNDRY AND TROF LOW-LVLS RMN CAPPED. ADAP CAP STRNGTH HAS FALLEN BELOW 2 DEG ACRS SWRN OK/NW TX AND ANTICIPATE STMS TO FIRE AT ANYTIME. LRG CAP AND STG WND FLDS WL RESULT IN A FEW SVR STMS. PROFILERS 88D VWP SUG SOM POTL FOR MESOCYCLONE FORMATION AS WELL...ESP VCNTY OUTFLO BNDRY. XPCT TROF TO GRDLY MOV INTO SC OK BFR STALLING ERLY THU MRNG AS WK S/W SWEEPS ACRS RGN FM NW. TROF WL BCM MOR DIFFUS ON THU AND S/W WL BE PAST AREA SO WL CONT LOW POPS ONLY ACRS SERN OK ZNS. AS TROF WASHES OUT LATE THU INTO FRI LOW LVL MSTR SHUD SPRD BACK WWD ACRS AREA. ATTM WL KEEP POPS BLO 20 PCT MOST OF 3RD-4TH PDS DUE TO LACK OF BNDRY LYR CONV AND WK UPR FORCING. ONLY EXCEPTIONS WL IN SE DURG THU EVNG AND IN NW LATE FRI AFTN WHEN NEXT WV LIFTS OUT OUT OF ROCKIES. HIEST POPS FCST SE TNGT ALG WTH MENTION OF HVY RAFL IN ZNS. TEMPS WL BE HIGHLY DEPENDENT UOPN POSN OF TROF/DRY AIR AND GUID VALUES SEEM IN THE BALLPARK XCPT FOR MAXES WHICH SEEM TO WARM. ..16.. PRELIM NUMS... GAG 58/90/63/91 0002 PNC 65/90/69/91 3111 HBR 64/91/67/91 4111 OKC 68/91/69/91 4111 SPS 68/96/69/95 4111 DUA 69/91/69/91 7221 .OK...NONE .TX...NONE
In the hours before
Local storm report, Sep 2, 4:28 PM CDT, 1 hour 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
4 26 PM CDT WED SEP 02 1992
TIME(CDT)/DATE COUNTY REPORT
3 25 PM /2ND ATOKA NICKEL SIZE HAIL AT
FARRIS
PURPURASpecial weather statement, Sep 2, 4:43 PM CDT, 1 hour 44 minutes before
TXZ076-077-022245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 445 PM CDT WED SEP 2 1992 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE FOLLOWING NORTH CENTRAL TEXAS COUNTIES ARCHER...BAYLOR...WILBARGER... JACK...CLAY...MONTAGUE...WICHITA AND INCLUDES COTTON COUNTY OF SOUTH CENTRAL OKLAHOMA... AT 440 PM THE WICHITA FALLS RADAR SHOWED SCATTERED THUNDERSTORMS...SOME VERY STRONG...IN OKLAHOMA NEAR AND TO THE EAST OF OKLAHOMA CITY AND NORTH OF ARDMORE. MOVEMENT OF THUNDERSTORMS WAS EAST AT 25 MPH. NO PRECIPTATION WAS INDICATED OVER NORTH CENTRAL TEXAS AT 440 PM...HOWEVER THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE COMBINING WITH A THUNDRSTORM BOUNDARY FROM LAST NIGHTS ACTIVITY IN SOUTHWEST AND CENTRAL OKLAHOMA.
Special weather statement, Sep 2, 4:47 PM CDT, 1 hour 40 minutes before
TXZ076-077-022245- SPECIAL WEATHER STATEMENT...CORRECT SPELLING... NATIONAL WEATHER SERVICE WICHITA FALLS TX 445 PM CDT WED SEP 2 1992 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE NORTH CENTRAL TEXAS COUNTIES OF ARCHER...BAYLOR...WILBARGER... JACK...CLAY...MONTAGUE...WICHITA. THE WATCH INCLUDES COTTON COUNTY OF SOUTHCENTRAL OKLAHOMA... AT 440 PM THE WICHITA FALLS RADAR SHOWED SCATTERED THUNDERSTORMS...SOME VERY STRONG...IN OKLAHOMA NEAR AND TO THE EAST OF OKLAHOMA CITY AND NORTH OF ARDMORE. MOVEMENT OF THUNDERSTORMS WAS EAST AT 25 MPH. NO PRECIPITATION WAS INDICATED OVER NORTH CENTRAL TEXAS AT 440 PM...HOWEVER THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE COMBINING WITH A THUNDERSTORM BOUNDARY FROM LAST NIGHTS ACTIVITY IN SOUTHWEST AND SOUTHCENTRAL OKLAHOMA.
Special weather statement, Sep 2, 4:54 PM CDT, 1 hour 33 minutes before
OKZ004>021-TXZ076-077-020000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 4 55 PM CDT WED SEP 2 1992 ...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS OKLAHOMA CITY METRO AREA... AT 455 PM SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL OKLAHOMA. THE HEAVIEST STORMS WERE JUST WEST OF NEWCASTLE...5 MILES NORTHEAST OF SHAWNEE...AND ABOUT 2 MILES SOUTHEAST OF DEL CITY. OTHER LIGHTER SHOWERS AND STORMS WERE LOCATED 2 MILES SOUTHEAST OF OKARCHE...IN THE EDMOND/ARCADIA AREA...AND IN MURRAY COUNTY 12 MILES SOUTHWEST OF DAVIS OVER THE ARBUCKLE MOUNTAINS. THE STORMS WERE MOVING EAST AT 35 TO 40 MPH. THE POSSIBILITY EXISTS FOR A FEW STORMS TO BECOME SEVERE...ALTHOUGH NO WARNINGS ARE IN EFFECT FOR CENTRAL OKLAHOMA. HOWEVER THE STORMS MAY PRODUCE PEA SIZE HAIL...BRIEF HEAVY RAIN...AND GUSTY WINDS. ALSO FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. BE ALERT TO THE DANGERS OF LIGHTNING...LIGHTNING CAN STRIKE MILES AWAY FROM THE MAIN CORE OF THE STORM. ONE INJURY HAS ALREADY BEEN REPORTED DUE TO A LIGHTNING STRIKE FROM THESE STORMS. PURPURA
Local storm report, Sep 2, 5:43 PM CDT, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
5 44 PM CDT WED SEP 02 1992
TIME(CDT)/DATE COUNTY REPORT
5 38 /2ND MC CLAIN j 1.75 TO 2 INCH HAIL
2 E COLE
PURPURASpecial weather statement, Sep 2, 5:59 PM CDT, 28 minutes before
TXZ076-077-022400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 600 PM CDT WED SEP 2 1992 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE NORTH CENTRAL TEXAS COUNTIES OF ARCHER...BAYLOR...WILBARGER... JACK...CLAY...MONTAGUE...WICHITA. THE WATCH INCLUDES COTTON COUNTY OF SOUTHCENTRAL OKLAHOMA... AT 555 PM THE WICHITA FALLS RADAR SHOWED SCATTERED STRONG THUNDERSTORMS... SOME SEVERE...IN CENTRAL OKLAHOMA TO THE SOUTHEAST OF OKLAHOMA CITY. OTHER VERY LIGHT SHOWERS HAVE DEVELOPED TO THE WEST OF ALTUS. MOVEMENT OF SHOWERS AND THUNDERSTORMS WAS EAST AT 30 MPH. NO PRECIPITATION WAS INDICATED OVER NORTH CENTRAL TEXAS AT 555 PM...HOWEVER THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE NORTHWEST.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Sep 1, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 49 min |
| Sep 1, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Sep 1, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 46 min |
| Sep 1, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Sep 1, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 46 min |
| Sep 1, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 46 min |
| Sep 1, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 50 min |
| Sep 1, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| Sep 2, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 31 min |
| Sep 2, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Sep 2, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 48 min |
| Sep 2, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 27 min |
| Sep 2, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 49 min |
| Sep 2, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Sep 2, 3:28 AM CDT | Flash Flood Warning | OUN | Garfield | 4 hr |
| Sep 2, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay | 25 min |
| Sep 2, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 43 min |
| Sep 2, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
| Sep 2, 9:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 25 min |
| Sep 2, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 26 min |
| Sep 2, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw, Pushmataha | 67 min |
| Sep 2, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 45 min |
| Sep 2, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 19 min |
| Sep 2, 5:39 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 21 min |
| Sep 2, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| Sep 2, 6:08 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 22 min |
| Sep 2, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 45 min |
| Sep 2, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Pontotoc | 43 min |
| Sep 2, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 47 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.